Alert archive / Minnesota / Special Weather Statements in 2022

Special Weather Statement, NWS Twin Cities, MN

July 7, 2022Nicollet County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 7, 2022, 10:40 PM CDT for Nicollet County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2022, 10:40 PM CDT (03:40 UTC)
Expired
Jul 8, 2022, 1:45 AM CDT
In force
3 hr
Issued by
NWS Twin Cities, MN

County Nicollet County, MN

The radar

The Minneapolis radar (KMPX), 70 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS83 KMPX 080340
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1040 PM CDT Thu Jul 7 2022
 
MNC103-080645-
Nicollet-
1040 PM CDT Thu Jul 7 2022

...MINOR FLOODING EXPECTED...

Thunderstorms with heavy rain will cause minor flooding in the
following counties...

Nicollet...

* Until 145 AM CDT.

* At 1039 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause minor flooding in the area. Two to 
  four inches of rain have already fallen.

Additional rainfall of 1 to 2 inches are expected over the area. 
This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4445 9411 4439 9410 4441 9439 4445 9440

$$

Borghoff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:28 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 7:28 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
728 PM CDT Thu Jul 7 2022

.SHORT TERM...(This evening through Friday night)
Issued at 159 PM CDT Thu Jul 7 2022

KEY MESSAGES:

- Scattered showers and thunderstorms will linger into tonight, with
  locally heavy downpours being the primary impact.

- Isolated showers and thunderstorms are expected Friday, mainly
  over the southern portion of the forecast area.

- Temperatures on Friday will be similar to today, but dewpoints
  will be a bit lower.

Synopsis...
Visible satellite imagery this afternoon shows plenty of
cu across the area, with the most vigorous build-ups over the
central portion of the area where a weak frontal boundary/wind shift
remains in place. We've seen some lightning with this activity, and
should see more as we move into the evening hours. MLCAPE values of
around 1000 J/Kg are in place (with MUCAPE in excess of 2000 J/Kg).
Shear is minimal, with deep layer (0-6 km) shear of 15 to 20 kt, and
low level (0-1 km) shear of 5 kt or less. Deep layer mean winds are
also light, so showers and storms are showing slow and inconsistent
movement. The activity should generally shift south over time,
mainly as a result of new development along outflow boundaries and a
slow southward sinking of the synoptic scale wind shift.

Tonight through Friday Night... Scattered showers and thunderstorms
will slowly shift south this evening, and weaken/dissipate later
tonight as instability wanes. Surface ridging will make a more
assertive push into the area on Friday, but we'll continue to have
some lingering instability across the southern portion of the area,
with dewpoint in the upper 60s. As a result, some redevelopment of
showers and thunderstorms seems like a good best across the south on
Friday. A better push of cooler/drier air from the northeast looks
to arrive Friday night, helping to scour out any lingering diurnal
convection. Convection which develops in the return flow over the
High Plains Friday afternoon/evening could bring some precipitation
back into the far west/northwest portion of the area late Friday
night, but doesn't look to deserve anything more than chance PoPs at
this point.

.LONG TERM...(Saturday through Thursday)
Issued at 159 PM CDT Thu Jul 7 2022

KEY MESSAGES:

- Severe Thunderstorms possible overnight Saturday into Sunday.

A shortwave and attendant cold front will pass through the region
sometime on Sunday, which will lead to the best chance for
thunderstorms and precipitation this week. Warm advection ahead of
the front will begin overnight Saturday and continue until the
frontal passage, meaning the return of warmer and more humid weather
on Sunday. Temperatures near 90 and dew points around 70 mean plenty
of instability will build ahead of the front, with shear values
increasing through the day as the shortwave approaches. However, the
overall severe threat will depend greatly on the timing of the front
with guidance still depicting the frontal passage spread across a 24
hour period from early Sunday morning into early Monday morning. A
faster frontal passage means the main thunderstorm threat would
mainly occur late Saturday night into Sunday morning, with a lower
threat Sunday afternoon and evening. Meanwhile, a slower passage
means the main thunderstorm threat would come late Sunday afternoon
and overnight into Monday. This scenario would bring the greatest
potential for widespread severe weather as instability and shear
values will be at their greatest Sunday evening. It’s still too
early to have an idea on the coverage of thunderstorms, and thus
rainfall amounts, but ensemble PW anomalies of 0.5-1” above normal
suggests healthy rainfall amounts wherever thunderstorms do occur.

Drier weather is expected beyond Monday and through most of the rest
of the week as high pressure moves over the region. Cooler
temperatures are expected midweek along with lower dew points as
cooler canadian air advects into the region under the high pressure.
Most guidance points to strong ridging aloft building back late in
the week, with an extended period of temperatures in the 90s looking
possible.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 728 PM CDT Thu Jul 7 2022

A large area of showers and embedded thunderstorms is ongoing across
west central and southwest MN with an arm extending east to east
central MN. This complex will evolve slowly and generally track
southeast through the evening. Locally heavy rainfall and IFR
visibilities are possible, but generally cigs will remain VFR.

KMSP...A few light showers may impact the area through much of the
night, but the heaviest activity should remain well south.

/OUTLOOK FOR KMSP/
Sat...VFR. Wind SE 5-10 kts.
Sun...VFR. Possible MVFR/TSRA. S 10-15G20 kts.
Mon...VFR. Possible MVFR/SHRA. NW 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...WFO MPX
LONG TERM...ETA
AVIATION...Borghoff
Hazardous weather outlook, Jul 7, 8:43 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
843 PM CDT Thu Jul 7 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090145-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
843 PM CDT Thu Jul 7 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

More chances for thunderstorms return Sunday. Some of these
storms may be severe.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

In the hours before

Special weather statement, Jul 7, 10:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1040 PM CDT Thu Jul 7 2022

MNC103-080645-
Nicollet-
1040 PM CDT Thu Jul 7 2022

...MINOR FLOODING EXPECTED...

Thunderstorms with heavy rain will cause minor flooding in the
following counties...

Nicollet...

* Until 145 AM CDT.

* At 1039 PM CDT, Doppler radar indicated heavy rain due to
  thunderstorms. This will cause minor flooding in the area. Two to
  four inches of rain have already fallen.

Additional rainfall of 1 to 2 inches are expected over the area.
This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4445 9411 4439 9410 4441 9439 4445 9440

Borghoff

Nearby

Special Weather Statements in Minnesota, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.